Volume 6, issue 1 (2002)

Download this article
For printing
Recent Issues

Volume 25
Issue 2, 547–1085
Issue 1, 1–546

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Algorithmic detection and description of hyperbolic structures on closed 3–manifolds with solvable word problem

Jason Fox Manning

Geometry & Topology 6 (2002) 1–26
Bibliography
1 W Ballmann, M Gromov, V Schroeder, Manifolds of nonpositive curvature, Progress in Mathematics 61, Birkhäuser (1985) MR823981
2 A F Beardon, The geometry of discrete groups, Graduate Texts in Mathematics 91, Springer (1983) MR698777
3 T Becker, V Weispfenning, Gröbner bases, Graduate Texts in Mathematics 141, Springer (1993) MR1213453
4 R H Bing, Locally tame sets are tame, Ann. of Math. $(2)$ 59 (1954) 145 MR0061377
5 D Cooper, C D Hodgson, S P Kerckhoff, Thurston's Orbifold Theorem, to appear
6 M Culler, P B Shalen, Varieties of group representations and splittings of 3–manifolds, Ann. of Math. $(2)$ 117 (1983) 109 MR683804
7 D B A Epstein, J W Cannon, D F Holt, S V F Levy, M S Paterson, W P Thurston, Word processing in groups, Jones and Bartlett Publishers (1992) MR1161694
8 D Gabai, G R Meyerhoff, N Thurston, Homotopy hyperbolic 3–manifolds are hyperbolic, Ann. of Math. $(2)$ 157 (2003) 335 MR1973051
9 G Hemion, On the classification of homeomorphisms of 2–manifolds and the classification of 3–manifolds, Acta Math. 142 (1979) 123 MR512214
10 W Jaco, J L Tollefson, Algorithms for the complete decomposition of a closed 3–manifold, Illinois J. Math. 39 (1995) 358 MR1339832
11 M Lackenby, Word hyperbolic Dehn surgery, Invent. Math. 140 (2000) 243 MR1756996
12 R Loos, Computing in algebraic extensions, from: "Computer algebra", Springer (1983) 173 MR728972
13 B Maskit, On Poincaré's theorem for fundamental polygons, Advances in Math. 7 (1971) 219 MR0297997
14 K Matsuzaki, M Taniguchi, Hyperbolic manifolds and Kleinian groups, Oxford Mathematical Monographs, The Clarendon Press Oxford University Press (1998) MR1638795
15 E E Moise, Affine structures in 3–manifolds V: The triangulation theorem and Hauptvermutung, Ann. of Math. $(2)$ 56 (1952) 96 MR0048805
16 G A Niblo, L D Reeves, The geometry of cube complexes and the complexity of their fundamental groups, Topology 37 (1998) 621 MR1604899
17 C Petronio, J R Weeks, Partially flat ideal triangulations of cusped hyperbolic 3–manifolds, Osaka J. Math. 37 (2000) 453 MR1772844
18 R Riley, Applications of a computer implementation of Poincaré's theorem on fundamental polyhedra, Math. Comp. 40 (1983) 607 MR689477
19 J H Rubinstein, An algorithm to recognize the 3–sphere, from: "Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Zürich, 1994)", Birkhäuser (1995) 601 MR1403961
20 P Scott, The geometries of 3–manifolds, Bull. London Math. Soc. 15 (1983) 401 MR705527
21 H Seifert, Komplexe mit Seitenzuordnung, Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II (1975) 49 MR0383219
22 Z Sela, Topics in 3–manifolds, PhD thesis, Hebrew University (1991)
23 Z Sela, The isomorphism problem for hyperbolic groups I, Ann. of Math. $(2)$ 141 (1995) 217 MR1324134
24 A Skinner, The word problem in a class of non–Haken 3–manifolds, Topology 33 (1994) 215 MR1273783
25 M Stocking, Almost normal surfaces in 3–manifolds, PhD thesis, UC Davis (1996)
26 A Thompson, Thin position and the recognition problem for $S^3$, Math. Res. Lett. 1 (1994) 613 MR1295555
27 W P Thurston, Three-dimensional manifolds, Kleinian groups and hyperbolic geometry, Bull. Amer. Math. Soc. $($N.S.$)$ 6 (1982) 357 MR648524
28 F Waldhausen, The word problem in fundamental groups of sufficiently large irreducible 3–manifolds, Ann. of Math. $(2)$ 88 (1968) 272 MR0240822
29 F Waldhausen, Recent results on sufficiently large 3–manifolds, from: "Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976), Part 2", Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc. (1978) 21 MR520520